1. This site uses cookies. By continuing to use this site, you are agreeing to our use of cookies. Learn More.
  2. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  3. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2019 »
    Dismiss Notice
  4. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Type 2 Hypos

Discussion in 'Ask A Question' started by ianoak999, Mar 7, 2018.

  1. ianoak999

    ianoak999 Type 2 · Member

    Messages:
    7
    Likes Received:
    3
    Trophy Points:
    23
    Can anyone give me some advice, I test regular as being a driver I feel that I need to know that I am safe to get behind wheel.
    GP and Nurses say dont bother testing as you cant have a hypo while on Metformin, Well I do have hypo's on it.
    Been to GPs waste of time, it seems as soon as I do any physical work at all my blood suger levels crash down to 3.5 .
    I do know when levels drop as legs feel like jelly and cant seem to concentrate on things until I get levels up again.
    I am on the following medication which I have been on for a long time.
    Metformin 500mg 2tabs twice a day.
    Pregablin 75mg 1 x 3 times a day
    Statin 20mg once a day
    Amytripline 25mg 3 tablets once a day.

    If I dont do nothing like having a lazy day levels are fine
     
  2. Resurgam

    Resurgam Type 2 (in remission!) · Expert

    Messages:
    6,510
    Likes Received:
    4,207
    Trophy Points:
    198
    I think you need to go back to the GP and insist that you are taken seriously as what you describe is first of all dangerous, and secondly not the sort of thing expected with type 2 diabetes.
     
    • Agree Agree x 1
  3. dipsydo

    dipsydo · Well-Known Member

    Messages:
    161
    Likes Received:
    125
    Trophy Points:
    63
    I agree with resurgam go back to your doctor . Maybe you could have developed a reaction to your meds for example as per NICE ( see link below) an uncommon side effect of pregabalin (sic ) can be hypoglemia so it may be that what is causing an issue rather than the metformin - you could ask your doctor if it is possible ?

    https://bnf.nice.org.uk/drug/pregabalin.html
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook